Minocycline-Induced Serum Sickness
Abstract:Minocycline, a semisynthetic derivative of tetracycline, has become a commonly prescribed medication for the treatment of persistent acne. It has been associated with a variety of adverse reactions, including one published case of serum sickness. We describe two additional cases of serum sickness reactions due to minocycline, characterized by erythematous rash, arthropathy, and in one case, angioedema. Both patients recovered fully after treatment with an antihistamine in combination with a brief course of corticosteroids. Although these represent only the second and third cases in the literature of minocycline-induced serum sickness, it may be reported more frequently in the future with the increased use of minocycline.
Document Type: Research Article
Publication date: March 1, 1996
More about this publication?
- Allergy and Asthma Proceedings is a peer reviewed publication dedicated to distributing timely scientific research regarding advancements in the knowledge and practice of allergy, asthma and immunology. Its primary readership consists of allergists and pulmonologists.
The goal of the Proceedings is to publish articles with a predominantly clinical focus which directly impact quality of care for patients with allergic disease and asthma.
Featured topics include asthma, rhinitis, sinusitis, food allergies, allergic skin diseases, diagnostic techniques, allergens, and treatment modalities. Published material includes peer-reviewed original research, clinical trials and review articles.
Articles marked "F" offer free full text for personal noncommercial use only.
The journal is indexed in Thomson Reuters Web of Science and Science Citation Index Expanded, plus the National Library of Medicine's PubMed service.
- Editorial Board
- Information for Authors
- Submit a Paper
- Information for Advertisers
- Reprint Requests
- Ingenta Connect is not responsible for the content or availability of external websites